Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

A new characterization
of semisimple Lie algebras


Author: Said Benayadi
Journal: Proc. Amer. Math. Soc. 125 (1997), 685-688
MSC (1991): Primary 17B05, 17B20
MathSciNet review: 1353376
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Using Casimir elements, we characterize the semisimple Lie algebras among the quadratic Lie algebras. This characterization gives, in particular, a generalization of a consequence of Cartan's second criterion.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 17B05, 17B20

Retrieve articles in all journals with MSC (1991): 17B05, 17B20


Additional Information

Said Benayadi
Affiliation: Universite de Metz, Département de Mathematiques, U.R.A. CNRS n$^{∘}$ 399, Ile du Saulcy, F-57045 Metz cedex 01, France
Email: benayadi@poncelet.univ-metz.fr

DOI: http://dx.doi.org/10.1090/S0002-9939-97-03612-5
PII: S 0002-9939(97)03612-5
Keywords: Semisimple Lie algebras, quadratic Lie algebras, Casimir elements
Received by editor(s): May 4, 1995
Received by editor(s) in revised form: September 21, 1995
Communicated by: Roe Goodman
Article copyright: © Copyright 1997 American Mathematical Society